Connecticut, 2008

Damaging Winds in Connecticut, June 23, 2008

June 23, 2008 · NWS BOX · 3 events in 1 county or zone

Afternoon heating combined with an approaching cold front created enough lift and instability ahead of it to produce showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Afternoon heating combined with an approaching cold front created enough lift and instability ahead of it to produce showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 23, 11:59 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 23, 11:59 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1259 PM EDT MON JUN 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH
TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING
COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR
WEATHER UNSETTLED TOWARD THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

AS OF 1 PM ISOLATED SEVERE STORMS ARE MOVING ACROSS EASTERN NY AND
THE BERKSHIRES. THESE STORMS SHOULD WEAKEN AS THEY MOVE EAST...AS
GREATEST INSTABILITY AND SHEAR REMAIN TO THE WEST ACROSS EASTERN NY
STATE. HOWEVER...A LOW RISK OF SEVERE TSTMS /STRONG WINDS AND LARGE
HAIL/ WILL EXIST THIS AFTERNOON ACROSS THE CT RIVER
VALLEY...INCLUDING THE GREATER HARTFORD AND SPRINGFIELD AREA.

FARTHER EAST...STORMS SHOULD WEAKEN UPON ENTERING CENTRAL MA AND RI.
THEREFORE...THINKING MOST STORMS SHOULD BE SUB-SEVERE ACROSS RI AND
EASTERN MA /EAST OF WORCESTER/.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...CONCERNED THAT TSTMS MAY PERSIST THROUGH MUCH OF THE NIGHT
AS COLD TEMPS ALOFT AND MODEST 0-6 KM SHEAR SUPPORT NOCTURNAL
CONVECTION. MORE ON THIS LATER.

TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL
MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND
MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY
WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER
THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW
PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO
STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED.

HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH
COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO
THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH.

ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW
ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS
AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE
IN FUTURE FORECASTS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO
MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE
WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL.

TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG
THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS
AND THUNDERSTORMS BECOME MORE ISOLATED.

TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA
WILL REDEVELOP. A FEW COULD BECOME SEVERE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY.

THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING
SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.

TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA
SEAS SLIGHTLY GIVEN THE INVERSION.

TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL
WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS
NEAR TERM...NOCERA - UPDATED 1259 PM
SHORT TERM...STRAUSS/NOCERA - UPDATED 1259 PM
LONG TERM...BELK
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
Hazardous weather outlook, Jun 23, 4:44 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT MON JUN 23 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.
URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-240945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL.
FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 23, 10:38 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1138 AM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0452 AM     HAIL             WILLIAMSBURG            42.40N 72.72W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0455 AM     HAIL             NORTHAMPTON             42.33N 72.68W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0620 AM     HAIL             NEW IPSWICH             42.75N 71.85W
06/23/2008  E0.88 INCH       HILLSBOROUGH       NH   PUBLIC

            DOWNED TREES

0625 AM     TSTM WND DMG     ASHBY                   42.68N 71.82W
06/23/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN

0631 AM     HAIL             TOWNSEND                42.67N 71.70W
06/23/2008  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0840 AM     HAIL             WORCESTER               42.27N 71.81W
06/23/2008  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            REPORT FROM DOWNTOWN WORCESTER.

&&

WSIMPSON
Special weather statement, Jun 23, 11:07 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1207 PM EDT MON JUN 23 2008

MAZ002-003-008>011-231700-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1207 PM EDT MON JUN 23 2008

AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CUMMINGTON TO 8 MILES WEST OF BLANDFORD...OR ALONG A LINE EXTENDING
FROM 15 MILES SOUTHEAST OF NORTH ADAMS TO 14 MILES EAST OF GREAT
BARRINGTON...MOVING EAST AT 23 MPH.

THUNDERSTORMS WILL BE NEAR...BUCKLAND AND CHESTERFIELD BY 1220 PM
EDT...SHELBURNE AND RUSSELL BY 1230 PM EDT...WESTHAMPTON AND
MONTGOMERY BY 1240 PM EDT...WILLIAMSBURG AND WHATELY BY 1250 PM
EDT...MONTAGUE AND HATFIELD BY 100 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 11:44 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT MON JUN 23 2008

MAZ008>011-231745-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1244 PM EDT MON JUN 23 2008

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 5 MILES WEST OF TOLLAND...OR ABOUT 14 MILES
SOUTHEAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...TOLLAND BY 1250 PM EDT...BLANDFORD
AND 7 MILES NORTHWEST OF GRANVILLE BY 110 PM EDT...RUSSELL AND
HUNTINGTON BY 120 PM EDT...MONTGOMERY AND WESTFIELD BY 130 PM EDT...
SOUTHAMPTON AND 8 MILES NORTHWEST OF WEST SPRINGFIELD BY 140 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 11:47 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1247 PM EDT MON JUN 23 2008

MAZ002>004-008>010-NHZ011-231715-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
1247 PM EDT MON JUN 23 2008

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
BERNARDSTON TO 7 MILES SOUTH OF CHESTERFIELD...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF GREENFIELD TO 10 MILES WEST OF
NORTHAMPTON...MOVING NORTHEAST AT 34 MPH.

THUNDERSTORMS WILL BE NEAR...HINSDALE AND NORTHAMPTON BY 100 PM
EDT...HADLEY AND AMHERST BY 110 PM EDT...MONTAGUE AND SUNDERLAND BY
120 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 12:18 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
118 PM EDT MON JUN 23 2008

CTZ002-231745-
HARTFORD CT-
118 PM EDT MON JUN 23 2008

AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH AND SMALL HAIL 10 MILES WEST OF BURLINGTON...OR ABOUT 5 MILES
SOUTHWEST OF TORRINGTON...MOVING EAST AT 32 MPH.

THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 130 PM EDT...CANTON BY
140 PM EDT...AVON AND SIMSBURY BY 150 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS
TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 23, 12:49 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT MON JUN 23 2008

MAZ003-004-026-NHZ011-015-231845-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
149 PM EDT MON JUN 23 2008

AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER ATHOL...OR ABOUT 18 MILES EAST OF
GREENFIELD...MOVING NORTHEAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...ROYALSTON BY 200 PM EDT...WINCHENDON
AND 7 MILES SOUTHEAST OF FITZWILLIAM BY 210 PM EDT...RINDGE AND 6
MILES SOUTHEAST OF JAFFREY BY 220 PM EDT...7 MILES NORTHWEST OF ASHBY
BY 230 PM EDT...TEMPLE AND NEW IPSWICH BY 240 PM EDT...WILTON AND
MASON BY 250 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hartford

When
June 23, 1:16 PM EST
Where
Hartford County, East Granby
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
41.930, -72.720

A tree on North Road was downed by thunderstorm winds onto wires.

Thunderstorm Wind, Hartford

When
June 23, 1:25 PM EST
Where
Hartford County, East Granby
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.930, -72.720

Numerous trees were downed throughout East Granby, including one on Newgate Road. Several of these trees fell on utility wires.

Thunderstorm Wind, Hartford

When
June 23, 1:28 PM EST
Where
Hartford County, Suffield
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
41.980, -72.650

Many trees and limbs on Painter Road, Sheldon Street, Route 168 and the local high school were downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2008Every state in 2008This day in weather historyWarnings in Connecticut, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117170, 117171, 117172.